MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a dfr00v model intraocular lens(iol) was explanted from patient's left eye due to mechanical failure.There was no patient injury.No medical or surgical intervention was required.No further information available.
 
Additional Manufacturer Narrative
Additional information received revealed that the mechanical failure initially reported was that the patient stated she was unable to adapt to the lens and unhappy with glare.There was also no issue with the lens.No additional surgical/ medical interventions were done.The lens was exchanged to monofocal lens due to patient unable to adapt to vision with a multifocal lens ie, glare.The patient was doing stable at the time of discharge.The replacement lens used is a different model same diopter lens.Patient did not experience loss of 2 or more lines bscva.Visual acuity pre-op (pre-initial implant): corrected vision os 20/20-2.Visual acuity post-op (post-initial implant): corrected vision os 20/25-2.Visual acuity post-op (post-replacement): corrected vision os 20/25.As a result the following fields have been updated: section a5: race: not hispanic or latino.Section b3: date of event: (b)(6) 2021.Section h6: corrected data: health effect- clinical code: 2140- glare.Section h6: corrected data :medical device problem code : 2993 ¿ no reported issue lens.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes, returned to manufacturer on 12/9/2021.Section h3: device returned to manufacturer: yes.Device evaluation: visual inspection of the return sample shows the product is cut in half, most probably to make explant possible.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12538249
Report Number2020664-2021-07551
Device Sequence Number4102330
Product Code HQL
UDI-Device Identifier05050474750746
UDI-Public(01)05050474750746(17)240318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/27/2021
02/10/2022
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/26/2021
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic